Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Green Bay, WI

August 2, 2015Florence County, Forest County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2015, 12:02 PM CDT for Florence County, Forest County, Oneida County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 12:02 PM CDT (17:02 UTC)
Expired
Aug 2, 2015, 12:30 PM CDT
In force
28 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Florence County, WI, Forest County, WI, Oneida County, WI

The radar

The Marquette radar (KMQT), 147 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 12:38 PM CDTHAIL 0.25Argonne, WIPEA SIZE HAIL, TORRENTIAL RAIN AND GUSTS TO 30 TO 35 MPH AT ARGONNE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS53 KGRB 021702
SVRGRB
WIC037-041-085-021730-
/O.NEW.KGRB.SV.W.0035.150802T1702Z-150802T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1202 PM CDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHWESTERN FLORENCE COUNTY IN NORTHEASTERN WISCONSIN...
  NORTHWESTERN FOREST COUNTY IN NORTHEASTERN WISCONSIN...

* UNTIL 1230 PM CDT

* AT 1201 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM 10 MILES SOUTHEAST OF PHELPS TO 5 MILES NORTHWEST 
  OF RHINELANDER...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RHINELANDER AROUND 1215 PM CDT.
  POPPLE RIVER AROUND 1230 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MONICO...WINDSOR DAM CAMPGROUND...ENTERPRISE...GAGEN...PELICAN
LAKE...THREE LAKES...ARGONNE...CLEARWATER LAKE...MORGAN LAKE
CAMPGROUND AND NEWALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4602 8881 4577 8847 4547 8915 4547 8938
      4552 8943 4555 8943 4556 8946 4561 8950
      4576 8947 4586 8924 4586 8918 4589 8918
      4590 8915 4590 8905 4595 8905 4598 8896
      4598 8894 4600 8893
TIME...MOT...LOC 1701Z 315DEG 26KT 4594 8900 4572 8950 

HAIL...1.75IN
WIND...60MPH
 
$$

RDM
3 follow-up statements
078 
WWUS53 KGRB 021716
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1216 PM CDT SUN AUG 2 2015

WIC037-041-085-021730-
/O.CON.KGRB.SV.W.0035.000000T0000Z-150802T1730Z/
ONEIDA WI-FLORENCE WI-FOREST WI-
1216 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHEASTERN ONEIDA...SOUTHWESTERN FLORENCE AND NORTHWESTERN
FOREST COUNTIES...

AT 1216 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR TIPLER TO 10 MILES EAST OF RHINELANDER...MOVING 
SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THESE SEVERE STORMS WILL BE NEAR...
  POPPLE RIVER AROUND 1220 PM CDT.
  CRANDON AROUND 1230 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PELICAN LAKE...MONICO...THREE LAKES...ARGONNE...MORGAN LAKE
CAMPGROUND...NEWALD...LONG LAKE...STEVENS LAKE CAMPGROUND...
ENTERPRISE AND GAGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4594 8872 4577 8847 4547 8915 4547 8938
      4552 8943 4555 8943 4556 8946 4561 8950
      4572 8929 4581 8914 4584 8903 4586 8896
      4589 8888 4591 8879 4593 8875 4593 8874
      4594 8874
TIME...MOT...LOC 1716Z 294DEG 39KT 4588 8872 4566 8922 

HAIL...1.75IN
WIND...<50MPH
 
$$

RDM
989 
WWUS53 KGRB 021725
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1225 PM CDT SUN AUG 2 2015

WIC037-041-085-021730-
/O.CON.KGRB.SV.W.0035.000000T0000Z-150802T1730Z/
ONEIDA WI-FLORENCE WI-FOREST WI-
1225 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EAST CENTRAL ONEIDA...SOUTHWESTERN FLORENCE AND NORTHWESTERN
FOREST COUNTIES...

AT 1224 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF POPPLE RIVER TO 10 MILES NORTHWEST OF
CRANDON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL ONEIDA...SOUTHWESTERN FLORENCE AND NORTHWESTERN FOREST
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ARGONNE...MORGAN LAKE
CAMPGROUND...NEWALD...LONG LAKE...STEVENS LAKE CAMPGROUND...GAGEN...
STARKS AND HILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4557 8892 4566 8920 4574 8919 4580 8914
      4585 8898 4588 8892 4589 8887 4591 8879
      4593 8875 4593 8874 4594 8874 4594 8872
      4577 8847
TIME...MOT...LOC 1724Z 291DEG 42KT 4579 8849 4566 8907 

HAIL...1.00IN
WIND...60MPH
 
$$

EB
712 
WWUS53 KGRB 021731
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1231 PM CDT SUN AUG 2 2015

WIC037-041-085-021739-
/O.EXP.KGRB.SV.W.0035.000000T0000Z-150802T1730Z/
ONEIDA WI-FLORENCE WI-FOREST WI-
1231 PM CDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ONEIDA...
SOUTHWESTERN FLORENCE AND NORTHWESTERN FOREST COUNTIES WILL EXPIRE AT
1230 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL 
UP TO 3/4 INCH IN DIAMETER IS STILL POSSIBLE WITH THESE 
THUNDERSTORMS AS THEY MOVE ACROSS CENTRAL FOREST AND SOUTHERN 
FLORENCE COUNTIES. 

LAT...LON 4557 8892 4566 8920 4574 8919 4580 8914
      4585 8898 4588 8892 4589 8887 4591 8879
      4593 8875 4593 8874 4594 8874 4594 8872
      4577 8847
TIME...MOT...LOC 1727Z 315DEG 26KT 4579 8849 4566 8907 

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:28 AM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Aug 2, 6:28 AM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
628 AM CDT SUN AUG 2 2015

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 254 AM CDT SUN AUG 2 2015

AN AREA OF THUNDERSTORMS THAT FORMED ALONG AN AREA OF 1 TO 3 KM
MOISTURE CONVERGENCE WILL CONTINUE TO TRACK EAST THROUGH THE EARLY
MORNING HOURS. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS...ASSOCIATED WITH A SHORTWAVE AND SEEN ON WATER
VAPOR IMAGERY OVER NORTHERN MINNESOTA...WILL TRACK THROUGH THE
NORTHERN CWA LATER THIS MORNING. THE MAIN SHORTWAVE TROUGH WILL
THEN TRACK THROUGH LATER THIS AFTERNOON AND INTO THIS
EVENING...COINCIDENT WITH A SURFACE COLD FRONT. THESE FEATURES
WILL BRING SEVERAL OPPORTUNITIES FOR PRECIPITATION ACROSS
NORTHEAST WISCONSIN THROUGH TONIGHT. EXACT PLACEMENT AND TIMING OF
THESE ROUNDS IS HIGHLY PROBLEMATIC...HOWEVER THE HI-RES MODEL RUNS
DO OFFER SOME GUIDANCE IN THIS REGARD AS THEY HAVE A GOOD HANDLE
ON CURRENT ACTIVITY TRACKING THROUGH THE AREA. ONCE THE MAIN
SHORTWAVE TRACKS OFF TO THE NORTH THIS MORNING THERE IS A BREAK IN
THE ACTIVITY LATER THIS MORNING AND INTO THE EARLY AFTERNOON
BEFORE THE MAIN SHORTWAVE AND COLD FRONT ARRIVE. THEREFORE WILL
MODEL THE POPS AFTER THESE RUNS AND ADJUST AS NECESSARY AS THE DAY
GOES ON.

ANY CONVECTION THAT DOES FIRE STANDS A CHANCE AT BEING SEVERE AS
MUCAPES SOAR TO 2000 TO 4000 J/KG THIS AFTERNOON WITH 0-6 KM BULK
SHEAR VALUES OF 40 TO 50 KNOTS...SUGGESTING LARGE HAIL AND
DAMAGING WINDS COULD BE A THREAT. CLOSER INSPECTION OF LOW LEVEL
HODOGRAPHS SHOW SIGNIFICANT WIND SHEAR...WHICH MEANS TORNADOES ARE
ALSO POSSIBLE FOR ANY SURFACE BASED STORMS. THESE FACTORS HAVE LED
TO AN UPGRADE OF THE SOUTHERN CWA TO THE ENHANCED RISK FOR SEVERE
WEATHER PER THE SPC DAY 1 OUTLOOK...WHICH LOOKS REASONABLE GIVEN
THE FACTORS IN PLAY THIS AFTERNOON WITH BETTER CAPE AND SHEAR
ACROSS THAT PORTION OF THE CWA. ALTHOUGH THE MAIN CONVECTIVE MODE
APPEARS TO BE AN MCS...SUPERCELLS ARE POSSIBLE THIS AFTERNOON
BEFORE FORMING INTO A LARGE MCS.

DESPITE THE ABUNDANT CHANCES FOR RAIN...HIGH TEMPERATURES TODAY
COULD GET TO 90 DEGREES ACROSS THE FAR SOUTHERN CWA AS 850 MB
TEMPERATURES SOAR TO AROUND 20 DEGREES CELSIUS. ANY BREAK IN THIS
ACTIVITY AND TEMPERATURES THIS AFTERNOON WILL SOAR. FURTHER NORTH
THERE APPEARS LESS OPPORTUNITY FOR AN APPRECIABLE BREAK IN THE
ACTION. THIS WHEN COMBINED WITH LOWER 850 MB TEMPERATURES IN THE
MIDDLE TEENS SHOULD LIMIT HIGHS TO AROUND 80 DEGREES. HIGHS TODAY
COULD GO EITHER WAY GIVEN THE MANY COMPLICATING FACTORS IN
PLAY...WITH BREAKS IN THE ACTIVITY LEADING TO HIGHER TEMPS AND
MORE CLOUD COVER AND ACTIVITY LEADING TO LOWER HIGH TEMPERATURES.

TEMPERATURES WILL BE MUCH COOLER ON MONDAY BEHIND THE COLD
FRONT...WITH HIGHS RANGING FROM THE UPPER 60S ACROSS FAR NORTH
CENTRAL WISCONSIN...TO THE MIDDLE TO UPPER 70S ACROSS CENTRAL AND
EAST CENTRAL WISCONSIN. SOME SHOWERS ARE POSSIBLE ACROSS THE NORTH
ON MONDAY...AS A SHORTWAVE AIDS IN THE DEVELOPMENT OF INSTABILITY
SHOWERS. CHANCES FOR THIS LOOK FAIRLY LOW HOWEVER...WITH POPS IN
THE SLIGHT CHANCE CATEGORY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 254 AM CDT SUN AUG 2 2015

THE UPPER AIR PATTERN CONSISTING OF RIDGING OVER THE ROCKIES AND AN
UPPER LOW FROM HUDSON BAY TO THE GREAT LAKES WILL SLOWLY TRANSLATE
EAST DURING THE UPCOMING WORK WEEK.  THE MEDIUM RANGE MODELS ARE IN
GOOD AGREEMENT WITH THE LARGE SCALE THROUGH 00Z FRI BEFORE
DIVERGING.  THE ECMWF CONTINUES TO BETTER ALIGN WITH THE ENSEMBLE
MEANS...AND WILL GIVE MORE WEIGHT TO ITS SOLUTION.

MONDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE SHOWING A DEEPER
TROUGH OVER THE GREAT LAKES THAN PREVIOUSLY ADVERTISED DURING THIS
PERIOD.  THE CYCLONIC FLOW ALOFT WILL BRING PERIODS OF CLOUDS
OVERHEAD...WITH SOME ENHANCEMENT DURING DAYTIME HEATING TUESDAY
AFTERNOON.  PROGGED SOUNDINGS CONTINUE TO LOOK CAPPED DURING THIS
STRETCH...BUT BOTH THE ECMWF AND GFS PRODUCE LIGHT QPF ACROSS FAR
NORTHERN WISCONSIN.  WILL KEEP THE SMALL CHANCE TUESDAY AFTERNOON IN
THIS AREA...BUT IT WOULD NOT BE SURPRISING TO SEE SPOTTY SHOWERS
OCCUR MONDAY OR TUESDAY NIGHTS.  HIGHS ON TUESDAY WILL FALL BACK
INTO THE UPPER 60S NORTH TO MID 70S SOUTH.

REST OF THE FORECAST...THE UPPER LOW BEGINS TO LIFT OFF INTO QUEBEC
ON WEDNESDAY LEADING TO A REBOUND OF MID-LEVEL HEIGHTS.  BUT MODELS
ADVERTISE WEAK SHORTWAVE IMPULSES DIVING SOUTHEAST ACROSS THE
NORTHERN MISSISSIPPI VALLEY TO THE SOUTHERN GREAT LAKES WEDNESDAY
AND THURSDAY.  THE GFS IS MOST AGGRESSIVE BRINGING LOW PRESSURE INTO
THE SOUTHERN GREAT LAKES ON THURSDAY...BUT THIS LOOKS TO BE A
BYPRODUCT OF CONVECTIVE FEEDBACK.  WITH THE FRONT WELL SOUTH OF THE
REGION...THINK PRECIP CHANCES ARE TOO LOW TO MENTION WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.   HIGH PRESSURE LOOKS TO BUILD INTO THE
REGION FRIDAY AND SATURDAY...POTENTIALLY PROLONGING THE DRY
CONDITIONS.  PERHAPS THE NEXT CHANCE OF PRECIP COULD OCCUR BY THE
END OF NEXT WEEKEND.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 628 AM CDT SUN AUG 2 2015

PRECIPITATION TRENDS THIS MORNING HAVE BEEN PROBLEMATIC...DUE TO
THE POP UP NATURE OF THE CURRENT CONVECTION. OVERALL IT APPEARS A
CLUSTER OUT TO THE WEST IS HEADED FOR RHI...AND MAY AFFECT
AUW/CWA. BEYOND THAT WAITING FOR THE COLD FRONT TO PASS THROUGH
THIS AFTERNOON WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS.
MODELS STILL INDICATE A BIT OF A BREAK LATER THIS MORNING AND
EARLY THIS AFTERNOON. WILL CONTINUE WITH THIS TREND WITH THIS SET
OF TAFS. A FEW OF THE STORMS LATE THIS AFTERNOON AND EARLY THIS
EVENING MAY BE STRONG TO SEVERE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MPC
AVIATION.......KURIMSKI
Hazardous weather outlook, Aug 2, 3:04 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
304 AM CDT SUN AUG 2 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030815-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
304 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS
A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK
FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
NORTH CENTRAL WISCONSIN. DAMAGING WINDS OF 60 TO 70 MPH ALONG WITH
LARGE HAIL OF 1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN
THURSDAY NIGHT AND FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ521-522-541>543-030815-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
304 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS
A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK
FOR SEVERE THUNDERSTORMS SOUTH OF STURGEON BAY AND OCONTO...WITH
A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF STURGEON BAY AND
OCONTO. DAMAGING WINDS OF 50 TO 60 KNOTS ALONG WITH LARGE HAIL OF
1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KURIMSKI/MPC

In the hours before

Local storm report, Aug 2, 10:33 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1033 AM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     HAIL             4 N TOMAHAWK            45.52N 89.73W
08/02/2015  E0.25 INCH       LINCOLN            WI   PUBLIC

0928 AM     HAIL             SUAMICO                 44.63N 88.05W
08/02/2015  E0.25 INCH       BROWN              WI   NWS EMPLOYEE

0931 AM     HAIL             SUAMICO                 44.63N 88.05W
08/02/2015  E0.25 INCH       BROWN              WI   NWS EMPLOYEE

1003 AM     HAIL             WOODRUFF                45.90N 89.69W
08/02/2015  E0.25 INCH       ONEIDA             WI   AMATEUR RADIO

1015 AM     HAIL             1 S LAKE TOMAHAWK       45.80N 89.59W
08/02/2015  E0.25 INCH       ONEIDA             WI   PUBLIC

            0.25 TO 0.50 INCH HAIL.

1020 AM     HAIL             SUGAR CAMP              45.78N 89.30W
08/02/2015  E0.25 INCH       ONEIDA             WI   TRAINED SPOTTER

&&

MG
Special weather statement, Aug 2, 10:57 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1057 AM CDT SUN AUG 2 2015

WIZ011>013-021645-
FLORENCE WI-FOREST WI-NORTHERN MARINETTE COUNTY WI-
1057 AM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARINETTE...FLORENCE
AND CENTRAL FOREST COUNTIES UNTIL 1145 AM CDT...

AT 1056 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
FLORENCE TO 9 MILES EAST OF CRANDON...AND MOVING EAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  KINGSFORD AND HOMESTEAD AROUND 1110 AM CDT.
  GOODMAN AROUND 1115 AM CDT.
  PEMBINE AROUND 1135 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAONA...ARGONNE...
SPREAD EAGLE...MORGAN LAKE CAMPGROUND...MCCLINTOCK COUNTY PARK...
ARMSTRONG CREEK...KREMLIN...LOST LAKE CAMPGROUND...NIAGARA AND
CAVOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4591 8810 4588 8810 4587 8807 4582 8814
      4578 8809 4578 8805 4579 8799 4577 8799
      4575 8787 4573 8786 4568 8778 4566 8783
      4560 8777 4556 8779 4556 8783 4554 8780
      4551 8780 4542 8792 4555 8897 4594 8883
TIME...MOT...LOC 1556Z 275DEG 47KT 4583 8841 4560 8871

EB
Special weather statement, Aug 2, 11:10 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1110 AM CDT SUN AUG 2 2015

WIZ073-021700-
SOUTHERN MARINETTE COUNTY WI-
1110 AM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARINETTE COUNTY
UNTIL 1130 AM CDT...

AT 1110 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF MARINETTE...MOVING EAST AT 30 MPH.

DIME SIZE HAIL WAS REPORTED JUST SOUTH OF PESTIGO AT 1108 AM CDT.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM AS IT MOVES OUT OVER
THE BAY OF GREEN BAY.

LAT...LON 4508 8758 4509 8759 4508 8761 4505 8763
      4499 8763 4499 8765 4497 8766 4498 8768
      4497 8776 4499 8776 4499 8784 4512 8788
      4512 8767 4511 8766 4510 8759
TIME...MOT...LOC 1608Z 269DEG 52KT 4498 8769

EB
Local storm report, Aug 2, 11:18 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1118 AM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             5 S PESHTIGO            44.97N 87.75W
08/02/2015  E0.50 INCH       MARINETTE          WI   PUBLIC

            DIME SIZE HAIL AT CAMPGROUND SOUTH OF PESHTIGO. FELL FOR
            AT LEAST 2 MINUTES.

&&

MG
Special weather statement, Aug 2, 11:29 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1129 AM CDT SUN AUG 2 2015

WIZ022-021715-
DOOR WI-
1129 AM CDT SUN AUG 2 2015

...STORM CAPABLE OF LARGE HAIL APPROACHING CENTRAL DOOR
COUNTY...

AT 1127 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF STURGEON BAY...MOVING EAST AT 30 MPH.

IF THE STORM MAINTAINS ITS INTENSITY...HAIL UP TO 1 INCH IN DIAMETER
IS POSSIBLE WITH THIS STORM AS IT MOVES ON SHORE JUST NORTH OF
CARLESVILLE.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STURGEON BAY AROUND 1135 AM CDT.
  JACKSONPORT AROUND 1145 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE VALMY...INSTITUTE...
WHITEFISH DUNES STATE PARK AND POTAWATOMI STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4501 8714 4500 8717 4497 8719 4493 8717
      4491 8722 4487 8721 4486 8724 4484 8728
      4485 8738 4487 8739 4486 8741 4486 8748
      4488 8746 4487 8752 4490 8741 4499 8736
      4505 8731 4505 8712
TIME...MOT...LOC 1627Z 273DEG 43KT 4496 8745

EB
Special weather statement, Aug 2, 11:36 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1136 AM CDT SUN AUG 2 2015

WIZ010-018-019-021715-
LINCOLN-LANGLADE-ONEIDA-
1136 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ONEIDA...NORTHERN
LINCOLN AND NORTHWESTERN LANGLADE COUNTIES...

AT 1135 AM CDT...A STRONG THUNDERSTORM WAS 10 MILES EAST OF
PHILLIPS...OR 20 MILES SOUTHEAST OF PARK FALLS...MOVING SOUTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...  TRIPOLI AROUND 1155 AM CDT.  TOMAHAWK
AROUND 1210 PM CDT.  WOODBORO AROUND 1220 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCCORD...DEERBROOK...
NEVA...ENTERPRISE...BRYANT...PICKEREL...ORMSBY...KEMPSTER...HEAFFORD
JUNCTION AND KOEPENICK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4579 9004 4540 8892 4538 8892 4538 8888
      4537 8885 4513 8902 4554 9004
TIME...MOT...LOC 1635Z 296DEG 43KT 4570 9019

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:16 AM CDTSpecial Weather StatementGRBLincoln44 min
Aug 2, 12:21 AM CDTSpecial Weather StatementGRBLincoln39 min
Aug 2, 12:40 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
Aug 2, 1:28 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon47 min
Aug 2, 1:59 AM CDTSpecial Weather StatementGRBLanglade46 min
Aug 2, 2:17 AM CDTSpecial Weather StatementGRBMenominee, Shawano43 min
Aug 2, 3:02 AM CDTSpecial Weather StatementGRBMenominee43 min
Aug 2, 6:22 AM CDTSpecial Weather StatementGRBFlorence38 min
Aug 2, 6:38 AM CDTSpecial Weather StatementGRBOneida52 min
Aug 2, 6:46 AM CDTSevere Thunderstorm WarningGRBFlorence29 min
Aug 2, 7:12 AM CDTSpecial Weather StatementGRBVilas48 min
Aug 2, 7:39 AM CDTSpecial Weather StatementGRBForest, Oneida51 min
Aug 2, 8:07 AM CDTSpecial Weather StatementGRBMarinette38 min
Aug 2, 9:06 AM CDTSpecial Weather StatementGRBShawano24 min
Aug 2, 9:29 AM CDTSpecial Weather StatementGRBOneida, Vilas46 min
Aug 2, 9:35 AM CDTSpecial Weather StatementGRBBrown, Kewaunee, Shawano40 min
Aug 2, 9:48 AM CDTSevere Thunderstorm WarningGRBOneida, Vilas27 min
Aug 2, 10:18 AM CDTSpecial Weather StatementGRBOneida27 min
Aug 2, 10:27 AM CDTSpecial Weather StatementGRBForest48 min
Aug 2, 10:57 AM CDTSpecial Weather StatementGRBFlorence, Forest48 min
Aug 2, 11:10 AM CDTSpecial Weather StatementGRBOconto50 min
Aug 2, 11:23 AM CDTSpecial Marine WarningGRB22 min
Aug 2, 11:29 AM CDTSpecial Weather StatementGRBDoor46 min
Aug 2, 11:36 AM CDTSpecial Weather StatementGRBLanglade39 min
Aug 2, 11:43 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida47 min
Aug 2, 12:21 PM CDTSpecial Weather StatementGRBDoor39 min
Aug 2, 12:38 PM CDTSpecial Weather StatementGRBFlorence, Forest37 min
Aug 2, 1:05 PM CDTSpecial Weather StatementGRBLanglade40 min
Aug 2, 1:28 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto32 min
Aug 2, 1:38 PM CDTSpecial Marine WarningGRB67 min
Aug 2, 1:54 PM CDTSevere Thunderstorm WarningGRBDoor36 min
Aug 2, 1:58 PM CDTSpecial Weather StatementGRBLincoln47 min
Aug 2, 2:11 PM CDTSpecial Marine WarningGRB34 min
Aug 2, 2:16 PM CDTSevere Thunderstorm WarningGRBDoor, Oconto44 min
Aug 2, 2:27 PM CDTSpecial Weather StatementGRBPortage33 min
Aug 2, 2:32 PM CDTSpecial Marine WarningGRB28 min
Aug 2, 2:33 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood27 min
Aug 2, 2:43 PM CDTSpecial Marine WarningGRB32 min
Aug 2, 3:00 PM CDTSpecial Marine WarningGRB45 min
Aug 2, 3:02 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Shawano58 min
Aug 2, 3:03 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Wood27 min
Aug 2, 3:05 PM CDTSevere Thunderstorm WarningGRBKewaunee25 min
Aug 2, 3:28 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Portage, Shawano, Waupaca, Waushara and 1 more62 min
Aug 2, 3:35 PM CDTSpecial Marine WarningGRB40 min
Aug 2, 3:38 PM CDTSpecial Marine WarningGRB37 min
Aug 2, 3:44 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee, Oconto46 min
Aug 2, 4:01 PM CDTSevere Thunderstorm WarningGRBWaupaca, Waushara, Winnebago59 min
Aug 2, 4:13 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca32 min
Aug 2, 4:14 PM CDTSpecial Marine WarningGRB46 min
Aug 2, 4:15 PM CDTSpecial Marine WarningGRB30 min
Aug 2, 4:18 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc42 min
Aug 2, 4:39 PM CDTSpecial Weather StatementGRBWinnebago51 min
Aug 2, 4:50 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Shawano, Waupaca25 min
Aug 2, 4:50 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago14 min
Aug 2, 4:52 PM CDTSpecial Marine WarningGRB38 min
Aug 2, 5:19 PM CDTSevere Thunderstorm WarningGRBManitowoc26 min
Aug 2, 5:22 PM CDTSpecial Marine WarningGRB23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.